Alert archive / Kansas / Heat Advisories in 2012
Heat Advisory 7, NWS Dodge City, KS
NWS Dodge City, KS issued this heat advisory at Jun 28, 2012, 2:36 PM CDT for 9 counties in Kansas. It took effect at Jun 29, 2012, 1:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2012, 2:36 PM CDT (19:36 UTC)
- In effect from
- Jun 29, 2012, 1:00 PM CDT
- Expired
- Jun 29, 2012, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Kiowa County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 78 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -639 J/kg
- Mixed-layer LCL
- 2892 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
355 WWUS73 KDDC 281936 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 236 PM CDT THU JUN 28 2012 ...HEAT INDEX READINGS OF 105 OR GREATER CAN BE EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON AND AGAIN ON FRIDAY AFTERNOON... .AFTERNOON TEMPERATURES WILL CLIMB INTO 106 TO 108 DEGREE RANGE BOTH THIS AFTERNOON AND AGAIN ON FRIDAY. EAST OF HIGHWAY 183 THE HEAT INDEX READINGS ARE EXPECTED RANGE RANGE FROM 105 TO NEAR 108 DEGREES. KSZ031-046-065-066-079>081-089-090-290345- /O.NEW.KDDC.HT.Y.0007.120629T1800Z-120630T0200Z/ /O.CON.KDDC.HT.Y.0006.000000T0000Z-120629T0200Z/ ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 236 PM CDT THU JUN 28 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 9 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM CDT FRIDAY. * HEAT INDICES...HEAT INDEX VALUES FROM 105 TO NEAR 108 DEGREES ARE LIKELY THIS AFTERNOON AND AGAIN ON FRIDAY. * IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDIFIES WILL RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE ACTIVITIES. HUMID AIR CAN MAKE IT FEEL EVEN HOTTER. BE SURE TO PROVIDE SHADE AND ADEQUATE WATER SUPPLIES FOR PETS AND LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ KSZ030-290200- /O.CON.KDDC.HT.Y.0006.000000T0000Z-120629T0200Z/ TREGO- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR 236 PM CDT THU JUN 28 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * HEAT INDICES...HEAT INDEX VALUES FROM 105 TO 107 DEGREES ARE LIKELY THIS AFTERNOON. * IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDIFIES WILL RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE ACTIVITIES. HUMID AIR CAN MAKE IT FEEL EVEN HOTTER. BE SURE TO PROVIDE SHADE AND ADEQUATE WATER SUPPLIES FOR PETS AND LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ 18
5 follow-up statements
755 WWUS73 KDDC 290152 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 852 PM CDT THU JUN 28 2012 ...HEAT INDEX READINGS OF 105 OR GREATER CAN BE EXPECTED FRIDAY AFTERNOON... .AFTERNOON TEMPERATURES WILL CLIMB INTO 106 TO 108 DEGREE RANGE DURING FRIDAY AFTERNOON. EAST OF HIGHWAY 183 THE HEAT INDEX READINGS ARE EXPECTED RANGE RANGE FROM 105 TO NEAR 108 DEGREES. KSZ031-046-065-066-079>081-089-090-291000- /O.EXP.KDDC.HT.Y.0006.000000T0000Z-120629T0200Z/ /O.CON.KDDC.HT.Y.0007.120629T1800Z-120630T0200Z/ ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 852 PM CDT THU JUN 28 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 9 PM CDT FRIDAY... ...HEAT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... * HEAT INDICES...HEAT INDEX VALUES FROM 105 TO NEAR 108 DEGREES ARE LIKELY FRIDAY AFTERNOON. * IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDIFIES WILL RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE ACTIVITIES. HUMID AIR CAN MAKE IT FEEL EVEN HOTTER. BE SURE TO PROVIDE SHADE AND ADEQUATE WATER SUPPLIES FOR PETS AND LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ KSZ030-290300- /O.EXP.KDDC.HT.Y.0006.000000T0000Z-120629T0200Z/ TREGO- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR 852 PM CDT THU JUN 28 2012 ...HEAT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... FEELS LIKE TEMPERATURES HAVE FALLEN BELOW HEAT ADVISORY CRITERIA. $$ WAH
656 WWUS73 KDDC 290854 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 354 AM CDT FRI JUN 29 2012 ...HEAT INDICES WILL REACH 105 OR GREATER THIS AFTERNOON... .AS AFTERNOON TEMPERATURES RISE INTO THE 104 TO 106 DEGREE RANGE, AND RELATIVE HUMIDITIES HOVER IN THE 25 TO 30 PERCENT RANGE, THE HEAT INDEX WILL BECOME UNCOMFORTABLE. THIS ADVISORY WILL BE EAST OF HIGHWAY 183, WHERE HEAT INDICES WILL REACH FROM 105 TO 108 DEGREES. KSZ031-046-065-066-079>081-089-090-291800- /O.CON.KDDC.HT.Y.0007.120629T1800Z-120630T0200Z/ ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 354 AM CDT FRI JUN 29 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... * HEAT INDICES...EXPECT HEAT INDEX VALUES FROM 105 TO 108 DEGREES THIS AFTERNOON AND EARLY EVENING. * IMPACTS...HOT TEMPERATURES AND LOW TO MODERATE RELATIVE HUMIDIFIES CAN RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE ACTIVITIES. HUMID AIR CAN MAKE IT FEEL EVEN HOTTER. BE SURE TO PROVIDE SHADE AND ADEQUATE WATER SUPPLIES FOR PETS AND LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ 12
105 WWUS73 KDDC 291724 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1224 PM CDT FRI JUN 29 2012 ...HEAT INDICES WILL CLIMB TO 105 OR GREATER THIS AFTERNOON... .AS AFTERNOON TEMPERATURES RISE INTO THE 104 TO 106 DEGREE RANGE... AND RELATIVE HUMIDITIES HOVER IN THE 25 TO 30 PERCENT RANGE... THE HEAT INDEX WILL BECOME UNCOMFORTABLE. THIS ADVISORY WILL BE EAST OF HIGHWAY 183... WHERE HEAT INDICES WILL REACH FROM 105 TO 107 DEGREES. KSZ031-046-065-066-079>081-089-090-300130- /O.CON.KDDC.HT.Y.0007.120629T1800Z-120630T0200Z/ ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1224 PM CDT FRI JUN 29 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * HEAT INDICES...EXPECT HEAT INDEX VALUES FROM 105 TO 107 DEGREES THIS AFTERNOON AND EARLY EVENING. * IMPACTS...HOT TEMPERATURES AND LOW TO MODERATE RELATIVE HUMIDIFIES CAN RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE ACTIVITIES. HUMID AIR CAN MAKE IT FEEL EVEN HOTTER. BE SURE TO PROVIDE SHADE AND ADEQUATE WATER SUPPLIES FOR PETS AND LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
621 WWUS73 KDDC 291850 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 150 PM CDT FRI JUN 29 2012 ...HEAT INDICES WILL CLIMB TO 105 OR GREATER THIS AFTERNOON... .AS AFTERNOON TEMPERATURES RISE INTO THE 104 TO 106 DEGREE RANGE... AND RELATIVE HUMIDITIES HOVER IN THE 25 TO 30 PERCENT RANGE... THE HEAT INDEX WILL BECOME UNCOMFORTABLE. THIS ADVISORY WILL BE EAST OF HIGHWAY 183... WHERE HEAT INDICES WILL REACH FROM 105 TO 107 DEGREES. KSZ031-046-065-066-079>081-089-090-300200- /O.CON.KDDC.HT.Y.0007.000000T0000Z-120630T0200Z/ ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 150 PM CDT FRI JUN 29 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * HEAT INDICES...EXPECT HEAT INDEX VALUES FROM 105 TO 107 DEGREES THIS AFTERNOON AND EARLY EVENING. * IMPACTS...HOT TEMPERATURES AND LOW TO MODERATE RELATIVE HUMIDIFIES CAN RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE ACTIVITIES. HUMID AIR CAN MAKE IT FEEL EVEN HOTTER. BE SURE TO PROVIDE SHADE AND ADEQUATE WATER SUPPLIES FOR PETS AND LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
693 WWUS73 KDDC 300135 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 835 PM CDT FRI JUN 29 2012 KSZ031-046-065-066-079>081-089-090-300245- /O.EXP.KDDC.HT.Y.0007.000000T0000Z-120630T0200Z/ ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 835 PM CDT FRI JUN 29 2012 ...HEAT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... HEAT INDICES HAVE FALLEN BELOW CRITERIA. $$ 06
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this heat advisory went out at Jun 28, 2:12 PM CDT, 24 minutes earlier.
Area forecast discussion, Jun 28, 2:12 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 212 PM CDT THU JUN 28 2012 ...UPDATED SHORT TERM DISCUSSION... .SYNOPSIS... ISSUED AT 1222 PM CDT THU JUN 28 2012 AT 12Z THURSDAY AN UPPER LEVEL JET STREAK EXTENDED FROM EASTERN WYOMING INTO SOUTHWEST ONTARIO. THE CENTER OF THE 500MB HIGH THIS MORNING WAS LOCATED ACROSS MISSOURI. UPPER LEVEL RIDGE ACROSS THE CENTRAL UNITED STATES HAD WEEKEND AS ONE UPPER LEVEL TROUGH MOVES ACROSS EASTERN NEBRASKA AND WHAT APPEARS TO BE ANOTHER UPPER LEVEL SYSTEM STARTING TO MOVE INTO WESTERN COLORADO BASED ON 500MB THERMAL TROUGH AND WATER VAPOR LOOP. AN AREA OF TROPICAL MOISTURE EXTENDED FROM CENTRAL COLORADO INTO CENTRAL/EASTERN NEBRASKA. WARM 16C 700MB TEMPERATURES WERE LOCATED ACROSS WESTERN KANSAS WITH 700MB TEMPERATURES RANGING FROM 16 TO 17C EXTENDING NORTHEASTWARD INTO THE GREAT LAKES REGION. 700MB TEMPERATURES OF 17C WERE OBSERVED AT GREEN BAY WISCONSIN, ALPENA MICHIGAN, AND DETROIT MICHIGAN. 850MB TEMPERATURES OF THE MID TO UPPER 20S STRETCHED FROM THE PANHANDLE OF TEXAS INTO IOWA. AT THE SURFACE A SURFACE BOUNDARY WAS LOCATED ACROSS NORTH CENTRAL AND WEST CENTRAL KANSAS AT 12Z. && .SHORT TERM...(THIS EVENING THROUGH TOMORROW) ISSUED AT 208 PM CDT THU JUN 28 2012 A WEAK SURFACE BOUNDARY WILL EXTEND ACROSS NORTH CENTRAL AND WEST CENTRAL KANSAS LATE THIS AFTERNOON AND EARLY THIS EVENING. EXACT LOCATION OF THIS BOUNDARY DIFFERS SLIGHTLY BETWEEN THE NAM, RAP, AND HRRR BUT ALL MODELS TEND TO SUPPORT A SMALL CHANCE FOR A FEW HIGH BASED THUNDERSTORMS NEAR THIS BOUNDARY LATE TODAY. GIVEN THIS BOUNDARY LOCATION AS OF 19Z AND SOME HINTS OF AFTERNOON CLOUDS DEVELOPING IN SOUTHEAST COLORADO NEAR THIS BOUNDARY WILL GO AHEAD AND INSERT A MENTION OF ISOLATED HIGH BASED THUNDERSTORMS IN A FEW LOCATIONS ACROSS WEST CENTRAL KANSAS...ESPECIALLY NEAR THE COLORADO BORDER. GIVEN THE FORECAST MODEL SOUNDING PROFILES ANY STORM THAT DOES DEVELOP MAY BE CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH. ANOTHER HOT DAY IS IN STORE FOR ALL OF WESTERN KANSAS ON FRIDAY. BASED ON MODEL SOUNDINGS MIXED LAYER HEIGHT AND 700MB TEMPERATURES AT 00Z SATURDAY PLUS A SUPER SUGGESTS THE PREVIOUS FORECAST WITH HIGHS OF 105 TO 108 WERE STILL ON TRACK. THIS COMBINED WITH DEW POINTS FALLING BACK INTO THE LOW TO MID 50S WILL GIVE RISE TO FEW HOURS OF HEAT INDEX READINGS AROUND 105 DEGREES FOR A FEW LOCATIONS IN SOUTH CENTRAL AND NORTH CENTRAL KANSAS. AFTERNOON RELATIVE HUMIDITIES ACROSS ALL OF WESTERN KANSAS IS EXPECTED TO BOTTOM OUT IN THE 15 TO 20 PERCENT RANGE. AT THIS TIME AM LEANING TOWARDS ANOTHER HEAT ADVISORY FOR SEVERAL COUNTIES ONCE AGAIN ALONG AND EAST OF 183 BUT HOLD OFF ON ANY FIRE WEATHER WATCHES OR WARNINGS. A FEW HIGH BASED AFTERNOON CLOUDS WILL ALSO BE POSSIBLE ACROSS PORTIONS OF WESTERN KANSAS AGAIN LATE FRIDAY AFTERNOON AS TEMPERATURES CLIMB TO AROUND 105 DEGREES. INSTABILITY HOWEVER BASED ON MODEL SOUNDINGS NOT OVERLY IMPRESSIVE. IF A FEW STORMS DO DEVELOP THEY WILL LIKELY BE ISOLATED AND A LATE DAY/EARLY EVENING EVENT. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 351 AM CDT THU JUN 28 2012 THE HOT PATTERN WILL CONTINUE THROUGH THE ENTIRE MEDIUM RANGE FORECAST PERIOD. FOR FRIDAY, THERE IS LOW CONFIDENCE AT THIS TIME ON WHETHER OR NOT A HEAT ADVISORY MIGHT BE NEEDED IN THE EASTERN SECTIONS OF THE FORECAST AREA FOR FRIDAY AFTERNOON. SOME SUPPORT EXISTS IN THE VARIOUS MODELS AND MOS OUTPUT FOR MAXIMUM TEMPERATURES TO OCCUR A FEW DEGREES LOWER FRIDAY AFTERNOON THAN THE LAST COUPLE OF VERY HOT DAYS. LITTLE CHANGE IN THE SURFACE MOISTURE AREAL DISTRIBUTION IS EXPECTED HOWEVER. DEW POINTS WILL STILL REMAIN IN THE UPPER 50S ACROSS CENTRAL KANSAS FOR SEVERAL DAYS, AS NO SYNOPTIC EVENT IS EXPECTED TO ALTER THE SURFACE PATTERN. AS A RESULT, IT IS STILL PLAUSIBLE FOR HEAT INDICES TO REACH 105 DEGREES OR HIGHER ALONG A HAYS TO COLDWATER LINE AND EASTWARD. THE INTENSE RIDGE THAT HAS BEEN CENTERED ACROSS KANSAS PROVIDING VERY STRONG SUBSIDENCE RECENTLY DOES APPEAR TO BECOME FLATTENED BY THE MODELS OVER THE COMING DAYS, BEGINNING AROUND FRIDAY INTO SATURDAY. THE MID LEVEL HIGH NOTED BY THE 594-596 DM ISOHYPSE WILL HAVE SHIFTED TOWARD THE SOUTHERN MISSISSIPPI VALLEY AND EASTWARD BY THAT TIME. THE NAM AND GFS SHOW A VERY WEAK/COMPACT SHORTWAVE MOVING THROUGH THE CENTRAL HIGH PLAINS LATE FRIDAY AS WELL. SOUTHWEST KANSAS SHOULD BE UNDER THE INFLUENCE OF A VERY WARM AND RELATIVELY DRY ATMOSPHERE. ANY THUNDERSTORMS ASSOCIATED WITH LIFT FROM THIS FEATURE WOULD PROBABLY BE VERY HIGH BASED, WITH PRIMARILY A GUSTY WIND THREAT OR POSSIBLE HEAT BURSTS FRIDAY EVENING. THE NAM DOES PRODUCE CONVECTION ASSOCIATED WITH A DRYLINE FEATURE AT THIS TIME FROM AROUND DODGE CITY TOWARD LIBERAL AND ELKHART FRIDAY AFTERNOON, WHICH OTHER MODELS DON'T SEEM TO SUPPORT. IT IS MOST PLAUSIBLE TO HAVE ISOLATED TO WIDELY SCATTERED HIGH BASED THUNDERSTORMS FRIDAY EVENING, AND LIKELY LIMITED TO WEST CENTRAL KANSAS, PROBABLY ROUGHLY NORTHWEST OF A HAYS TO ELKHART LINE. THE REMAINDER OF THE EXTENDED PERIOD APPEARS TO REMAIN VERY WARM TO HOT, BUT BECOMING LESS HOT TOWARD THE WEEKEND AS THE RIDGE REMAINS FAIRLY BROAD OR RELATIVELY FLAT ACROSS THE NORTHERN PLAINS. THE NAM INDICATES A REPEAT OF POTENTIAL HIGH BASED THUNDERSTORMS AGAIN LATE SATURDAY AND/OR SATURDAY EVENING, BUT THIS DOESN'T SEEM AS LIKELY WITHOUT SOME SORT OF UPPER DYNAMIC SUPPORT. 500 MB HEIGHTS WILL DECREASE TO AROUND 588-590 DM THROUGH THE MIDDLE OF THE WEEK WHILE A WEAK LEE TROUGHING PATTERN WITH SOUTHERLY SURFACE FLOW PERSISTING OVER SOUTHWEST KANSAS. HIGH TEMPERATURES ARE LIKELY TO REACH AROUND 100 DEGREES SUNDAY THROUGH WEDNESDAY. THE PATTERN WILL CONTINUE TO SUPPORT MILD OVERNIGHTS IN THE 70S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1222 PM CDT THU JUN 28 2012 MODEL SOUNDINGS INDICATING WHAT MOISTURE THERE IS PRESENT ACROSS WESTERN AND NORTH CENTRAL KANSAS WILL BE CONFINED ABOVE THE 12000 FT LEVEL LATE TODAY AND EARLY THIS EVENING. AS A RESULT VFR CONDITIONS ARE EXPECTED OVER THE NEXT 18 TO 24 HOURS. SOUTH/SOUTHWEST WINDS AT AROUND 15KTS WILL BACK MORE TO THE SOUTHEAST BY LATE DAY. && .PRELIMINARY POINT TEMPS/POPS... DDC 73 106 74 105 / 0 10 10 10 GCK 72 107 73 103 / 0 10 10 10 EHA 69 105 72 103 / 0 10 10 10 LBL 71 107 73 103 / 0 10 10 10 HYS 75 108 74 104 / 10 10 20 10 P28 75 108 75 105 / 0 10 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ030-031-046-065- 066-079>081-089-090. && SYNOPSIS...BURGERT SHORT TERM...BURGERT LONG TERM...RUSSELL AVIATION...BURGERT
Hazardous weather outlook, Jun 28, 5:17 AM CDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DODGE CITY KS 517 AM CDT THU JUN 28 2012 KSZ030-031-043>046-061>066-074>081-084>090-291030- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 517 AM CDT THU JUN 28 2012 /417 AM MDT THU JUN 28 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A HEAT ADVISORY FROM 1 PM TO 9 PM CDT, BASICALLY EAST OF A LINE FROM WAKEENEY TO COLDWATER. HEAT INDICES WILL EASILY REACH 105 OR HIGHER RANGE THIS AFTERNOON. THESE CONDITIONS COULD LEAD TO HEAT STROKE OR HEAT EXHAUSTION, SO PRECAUTIONS SHOULD BE TAKEN TO AVOID PROLONGED EXPOSURE TO THE HEAT. FURTHERMORE, THE RISK OF WILDFIRES WILL BE ELEVATED TODAY, AND OUTDOOR BURNING IS STRONGLY DISCOURAGED. ANY FIRE WHICH MAY GET IGNITED COULD EASILY SPREAD AND GET OUT OF CONTROL. THE HOT TEMPERATURES, SOUTH WINDS AT 15 TO 20 MPH AND GUSTY, AND LOWERING RELATIVE HUMIDITIES WILL ALL CONTRIBUTE TOWARD RAPID SPREADING OF FIRES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE FOR A FEW THUNDERSTORMS FROM FRIDAY EVENING TO AROUND MIDNIGHT FRIDAY, NORTHWEST OF A LINE FROM HAYS TO JOHNSON CITY. IF ANY STORMS DO INITIATE, THE MAIN RISKS FROM THESE STORMS WILL BE WIND GUSTS TO 40 MPH AND CLOUD TO GROUND LIGHTNING. THE HIGH HEAT WILL CONTINUE INTO THE MIDDLE OF NEXT WEEK, WITH HIGH TEMPERATURES REMAINING IN THE 100 TO 108 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 12
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.